MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS DIAGNOSTIC CATHETER; INTRAVASCULAR DIAGNOSTIC CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS DIAGNOSTIC CATHETER; INTRAVASCULAR DIAGNOSTIC CATHETER
Model Number 00884450009321
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral percutaneous transluminal revascularization procedure, the catheter tip detached within the patient.The clinician had acquired right retrograde arterial access and had negotiated the patient's right common iliac bifurcation with a guidewire and 5f catheter.During catheter manipulations within the right common iliac artery, the catheter tip detached.The physician used a vascular snare device to successfully retrieve the foreign body from the patient.The revascularization procedure was re-scheduled due to extensive radiation exposure and delay in procedure due to the additional [foreign body retrieval] procedure.The patient tolerated the procedure well and rescheduled for revascularization of the left lower limb.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS DIAGNOSTIC CATHETER
Common Device Name
INTRAVASCULAR DIAGNOSTIC CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston, tx
MDR Report Key10059724
Report Number3010665433-2020-00014
Device Sequence Number14276195
Product Code DQO
UDI-Device Identifier00884450009321
UDI-Public00884450009321
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number00884450009321
Device Catalogue Number565382CB1
Device Lot NumberE1682874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;